In July I started the ER4YT diet. I have had good results. It is a frustrating diet to stay on, but it appears to have solved some long term stomach problems. Since being on the diet I have been having reactions. Itching, rash, swelling of lips and tongue, chest constrictions, extreme upset stomach. The reactions last one to two hours. They scare me. These reactions have been occurring every one to two weeks. A visit to an allergist MD found no allergies. I have tried benadryl and clariton. I carry an epipen, but have not used it. I have no idea if this is related to the diet. I went to an MD yesterday. He thinks it is angio neurotic edema. He will do a complete medical check up in about 1 month.
I have read your post and recommendations to others about a couple of books. I will read these. Any suggestions or advice will be appreciated.
Re: angio neurotic edema
Posted by Walt Stoll on December 06, 1998 at 14:06:15:
In Reply to: angio neurotic edema posted by C C Pritchett on December 05, 1998 at 13:39:22:
Look at the string about Itchy When Hot.
OF COURSE, this is "angioneurotic edema". Giving out that name is a good example of the penchant we MDs have for naming something & then expecting that that absolves us from further action----------especially if it is something we have no idea how to resolve anyhow.
This is just another "head of the hydra' that is early dysautonomia. In the end, your only resolution for this (which will surely continue to worsen into other areas if the causes are not addressed) is to learn an effective skilled relaxation technique & practice it at least twice a day for 20 minutes. There are many testimonials on the BB (just within the past couple of months) about the effectiveness of this very thing.
If you want to read about the causes of such a thing, you will want to go to your library (or bookstore) and get a copy of the most recent edition of Dr Pelletier's classic: "Mind as Healer, Mind as Slayer".
Once you have that under your belt, you will know a lot more about it than your present doc does. THEN, if you want to educate him, he should pay you!
If you have more questions after getting the above under your belt, write again here on the BB.